Alert archive / Ohio / Small Craft Advisories in 2020
Small Craft Advisory 82, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Oct 20, 2020, 3:48 PM EDT. It took effect at Oct 21, 2020, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2020, 3:48 PM EDT (19:48 UTC)
- In effect from
- Oct 21, 2020, 8:00 AM EDT
- Expired
- Oct 21, 2020, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
821 WHUS71 KCLE 201948 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 348 PM EDT Tue Oct 20 2020 LEZ147>149-210400- /O.NEW.KCLE.SC.Y.0082.201021T1200Z-201022T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 348 PM EDT Tue Oct 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 25 knots becoming west Wednesday morning and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 8 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146-210400- /O.NEW.KCLE.SC.Y.0082.201021T1200Z-201021T2000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 348 PM EDT Tue Oct 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TO 4 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots becoming west Wednesday morning and waves 2 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...From 8 AM to 4 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
5 follow-up statements
865 WHUS71 KCLE 210140 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 940 PM EDT Tue Oct 20 2020 LEZ147>149-210945- /O.CON.KCLE.SC.Y.0082.201021T1200Z-201022T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 940 PM EDT Tue Oct 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 8 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 25 knots with gusts up to 25 knots becoming west Wednesday morning and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 8 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146-210945- /O.CON.KCLE.SC.Y.0082.201021T1200Z-201021T2000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 940 PM EDT Tue Oct 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM TO 4 PM EDT WEDNESDAY... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots becoming west Wednesday morning and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...From 8 AM to 4 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
400 WHUS71 KCLE 210812 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 412 AM EDT Wed Oct 21 2020 LEZ147>149-211615- /O.CON.KCLE.SC.Y.0082.201021T1200Z-201022T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 412 AM EDT Wed Oct 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 knots with gusts up to 25 knots becoming west Wednesday morning and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...From 8 AM to 8 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ146-211615- /O.CON.KCLE.SC.Y.0082.201021T1200Z-201021T2000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 412 AM EDT Wed Oct 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 4 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 knots with gusts up to 25 knots becoming west Wednesday morning and waves 3 to 5 feet expected. * WHERE...The nearshore waters of Lake Erie from Avon Point to Willowick OH. * WHEN...From 8 AM to 4 PM EDT Wednesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
573 WHUS71 KCLE 211349 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 949 AM EDT Wed Oct 21 2020 LEZ146-211500- /O.CAN.KCLE.SC.Y.0082.000000T0000Z-201021T2000Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- 949 AM EDT Wed Oct 21 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Conditions are no longer expected to be hazardous to small craft. $$ LEZ147>149-220000- /O.CON.KCLE.SC.Y.0082.000000T0000Z-201022T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 949 AM EDT Wed Oct 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
998 WHUS71 KCLE 211938 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 338 PM EDT Wed Oct 21 2020 LEZ147>149-220000- /O.CON.KCLE.SC.Y.0082.000000T0000Z-201022T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 338 PM EDT Wed Oct 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 15 knots with gusts up to 25 knots and waves 3 to 5 feet. * WHERE...The nearshore waters of Lake Erie from Willowick OH to Ripley NY. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ For more information from the National Weather Service visit http://www.weather.gov/cle
125 WHUS71 KCLE 220004 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 804 PM EDT Wed Oct 21 2020 LEZ147>149-220115- /O.EXP.KCLE.SC.Y.0082.000000T0000Z-201022T0000Z/ Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 804 PM EDT Wed Oct 21 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... West to southwest winds over the eastern half of Lake Erie have diminished this evening. Waves over this region are also subsiding. Therefore, will allow the Small Craft Advisory to expire. Winds will become more northeasterly overnight to 10 knots. $$ For more information from the National Weather Service visit http://www.weather.gov/cle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 20, 2:29 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Oct 20, 2:29 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 229 PM EDT Tue Oct 20 2020 .SYNOPSIS... A stationary front currently across Ohio will sink southeast this afternoon as high pressure moves east across the Great Lakes region. Low pressure will move northeast across the Upper Great Lakes region tonight into Wednesday, lifting a warm front north across the area tonight and a cold front east across the area on Wednesday. Another warm front will lift north across the area Thursday morning, with another low moving northeast across the Great Lakes on Friday. && .NEAR TERM /THROUGH WEDNESDAY/... The previous forecast remains on track as the high pressure continues to build over the western portion of the area this morning. Lingering light rain showers remain over portions of north-central and eastern OH and NW PA as the stationary boundary slowly move southeast of the area. Winds remain light at 5 to 10 knots from the northeast with temperatures in the mid 40s to low 50s across the area. Cloudy skies are expected to persist through the day. Previous Discussion... A fair amount of moisture remains over our area, with very low dew point depressions. A stationary front remains straddled across our area. Several area of differential vorticity advection associated with a shortwave trough is providing the forcing for ongoing showers across northern Ohio and northwest Pennsylvania. This shortwave lifts northeast of the area while the stationary front drifts to our southeast and high pressure builds east across the Great Lakes today. This will result in a gradual decrease in precipitation chances through the day, with no rain expected by this afternoon. However, since high pressure will remain to our north, there won't be enough influence to erode the cloud cover, which will result in low stratus encompassing the area all day. Portions of northwest Ohio may briefly become partly cloudy. Because of the expansive low cloud cover, not expecting temperatures to increase too much this afternoon. Winds will be light but predominantly out of the northeast. Another upper-level shortwave (currently over Montana) will make its way east across the northern Great Plains and upper Midwest today and tonight. This shortwave, combined with upper-level divergence from coupling of two jet streaks, will result in a deepening low moving northeast across the Great Lakes tonight. This low will lift the aforementioned stationary front north across the area as a warm front. Strong southerly flow will advect warm, moist air into the region, resulting in increasing temperatures and dew points through tonight. As the warm front lifts north and a cold front approaches from the west, precipitation chances increase. Marginal instability will be present area result of strong advection, so have included a slight chance for thunderstorms for some areas, particularly for the northern half of our forecast area. A cold front will finally move east across the area on Wednesday resulting in a downward trend for precipitation chances and cloud cover through the day from west to east. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... An upper level trough will dig across the northern Rockies on Wednesday night and Thursday with a ridge building in response across the eastern Great Lakes. A stretch of above normal temperatures is expected through the near term as surface low pressure tracks across Wisconsin and Upper Michigan, lifting a warm front well north of the area. Skies will clear through the day on Thursday with temperatures surpassing the 70 degree mark across the whole area. Lows will be mild Thursday night and closer to typical high temperatures for late October. The upper level trough over the northern Plains will lift across the Upper Midwest on Friday with surface low pressure deepening as it tracks northeast into Quebec. Breezy southwest flow will be ongoing in the warm sector on Friday with warm temperatures in the mid 70s expanding to eastern portions of the forecast area. Models are in fairly good agreement that the cold front will extend from roughly Sandusky to Findlay by 00Z Saturday so pops increase from west to east Friday afternoon into Friday night. Most areas can expect precipitation with the front and with fairly consistent timing over recent cycles have raised pops to 60-70 percent for all areas. Although precipitation will generally be post frontal, did include a low chance of thunderstorms in the forecast. && .LONG TERM /SATURDAY THROUGH MONDAY/... Surface front is expected to be south of the forecast area by Saturday morning while moisture and southwesterly flow remains aloft so will carry the chance of showers into Saturday morning. Temperatures on Saturday will be roughly 20 degrees cooler than Friday with partial clearing. Forecast confidence decreases for the second half of the weekend as models have trended a little more progressive with the longwave trough extending from the Four Corners Region to the western Great Lakes. The GFS and ECMWF now show another surge of moisture overspreading the region Saturday night into Sunday. Kept the forecast dry for Saturday night given the dry northerly flow in the low levels but introduced a low pop on Sunday. Chance of precipitation will continue into Monday as a wave of low pressure tracks northeast along the frontal boundary over the Ohio Valley. && .AVIATION /18Z Tuesday THROUGH Sunday/... Patchy drizzle lingers across NE OH and NW PA this afternoon, but most precip should avoid the terminals for the next several hours. Regardless, MVFR/IFR conditions will persist through the remainder of the afternoon. Winds will remain out of the northeast at less than 10 knots. A warm front will lift across the area tonight as a cold front approaches from the west, which will lead to another chance of showers across most of the area later this evening into Wednesday morning. Western terminals could see some scattered thunderstorms tonight, but confidence is too low to include any chances of thunder in this update. MVFR/IFR ceilings are expected across the area through early Wednesday morning, but periodic LIFR ceilings are possible. A low-level jet will likely develop late tonight through daybreak Wednesday and LLWS of 40 to 50 knots will be possible at 2,000 feet at most terminals. Winds will veer to the south and southwest tonight and will increase to 10 to 15 knots Wednesday morning. VFR conditions should return to KCLE towards the end of the TAF period as the cold front exits the forecast area to the east and high pressure begins to build into the region. Outlook...Non-VFR possible within scattered showers and possibly isolated thunderstorms Friday and with showers Sunday. && .MARINE... Northeast winds around 15 knots will continue through mid-morning before starting to drop off. Waves of 2 to 4 feet are expected through that time then settling to 1 to 3 feet this afternoon. Winds will veer to easterly this evening and southerly overnight as a warm front lifts north across Lake Erie. South to southwest winds will increase to 20-25 knots on the east half of the lake in the open waters overnight, becoming westerly on Wednesday as a frontal boundary sags back south. A Small Craft Advisory will likely be needed for nearshore waters from Cleveland eastward as the westerly flow builds waves to 3 to 6 feet. This front will back north as a warm front on Thursday with good marine conditions on Thursday followed by southerly winds increasing to 10 to 20 knots on Friday. A cold front will move back south across Lake Erie Friday night with a window of northerly winds of 10- 20 knots. At this time conditions are expected to be just below Small Craft Criteria heading into Saturday but will be choppy at a minimum. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Saunders NEAR TERM...Campbell/KEC/Saunders SHORT TERM...KEC LONG TERM...KEC AVIATION...Maines MARINE...KEC
Hazardous weather outlook, Oct 20, 3:29 PM EDT, 19 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 329 PM EDT Tue Oct 20 2020 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-211930- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 329 PM EDT Tue Oct 20 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.